MAUDE Adverse Event Report: SEASPINE INC. MALIBU SPINAL SYSTEM WITH THE DAYTONA DEFORMITY SYSTEM; LOCKING CAP

SEASPINE INC. MALIBU SPINAL SYSTEM WITH THE DAYTONA DEFORMITY SYSTEM; LOCKING CAP
Model Number 12-0010
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The 12-0010 locking cap lot mh00762k and 75-6545 cannulated uni-planar screw lot p256641a were returned for investigation.The implants were inspected and the critical mating features were measured.All critical features were found to be within specification according to the quality inspection report.Visible damage to the lead-in thread of the set screw was observed and is indicative of cross-threading.The cross-threading of the set screw component (12-0010-10) relative to the cap component (12-0010-20) suggests misalignment and stress applied to the lid component (12-0010-30) upon insertion.Based on the review of the implants and the information available, the root cause of the reported fault is surgical technique and cross-threading of the locking cap upon insertion.
 
Event or Problem Description
Seaspine was informed on (b)(6) 2020 that a patient who previously underwent spinal surgery consisting of seaspine's malibu spinal system required revision surgery as a result of a postoperative locking cap separation at l5.The index surgery and date of revision is unknown.The separation was discovered during a routine follow-up via x-ray.

Brand Name
MALIBU SPINAL SYSTEM WITH THE DAYTONA DEFORMITY SYSTEM
Common Device Name
LOCKING CAP
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad, ca
MDR Report Key10190233
Report Number3012120772-2020-00045
Device Sequence Number19059562
Product Code NKB
UDI-Device Identifier10889981000738
UDI-Public10889981000738
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12-0010
Device Catalogue Number12-0010
Device Lot NumberMH00762K
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2020
Initial Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;